CSN Login
Members Online: 19

Anyone taking just AVASTIN, having side affects?

Carolyn68
Posts: 39
Joined: Aug 2011

I am on Avastin, maintenance since last December, last infusion was Oct 27th, 2011. Since June, 2011 I have had diaherra episodes, my doctor is not concerned, but I am. I take a probiotic and yogurt everyday and nothing helps. I am tired of it! anyone have suggestions or have you felt this way....it is causing anxiety...I take Immodium when it is really bad.... I am also very gasy....I have read probiotics can do that to you too.
Any suggestions?

Thanks...

LaundryQueen's picture
LaundryQueen
Posts: 682
Joined: Mar 2011

Ask your doctor to do a stool culture. Maybe you have an infection.

LaundryQueen's picture
LaundryQueen
Posts: 682
Joined: Mar 2011

Oops!

westie66's picture
westie66
Posts: 642
Joined: Jun 2010

Hi: I had read that Avastin was pulled in the US but I think only for ovarian cancer patients. It is being pulled completely as far as I know here in Canada because of the nasty side effects and some lack of results. What's the word?
Cheryl

Carolyn68
Posts: 39
Joined: Aug 2011

Hi, Avastin is only being pulled in the US for ADVANCED breast cancer patients, not ovarian. Avastin is used for lots of other cancers. I was on AVASTIN for 16 months and had good results, some side affects, but not as bad affects as with carbo/taxol. I have PPC Stage 3C. From my onc stand point, she has experienced good results. She said some of her patients with PPC have had their 10th year anniversary. Every drug is different every person is different. I am thinking positive!

AussieMaddie's picture
AussieMaddie
Posts: 345
Joined: May 2011

My oncologist has said that he has once patient go for six years but I don't know what chemo or other treatment was used.

As many know who know me, I'm not worried about the time I have left so much am I am about sorting out my home before that happens.

It would be nice to have any side-effects managed well, but I'm confident of that being done, so my attitude remains calm and content I must say. I get down when I can't sleep. That's usually the hardest part for me.

Talking of that, it's just on 6.03am and I'm able to sleep so it's off ot bed!

Goodnight all,

AussieMaddie

LaundryQueen's picture
LaundryQueen
Posts: 682
Joined: Mar 2011

Just curious: did you ask for the stool culture or was it the doctor's idea? I kind of wish EVERY doctor could have the experience of a C. diff. infection so that they would be a little quicker to investigate diarrhea and not let patients suffer so long before getting diagnosed & treated.

Carolyn68
Posts: 39
Joined: Aug 2011

My doctor onc suggested a GI eval....but, I wanted it sooner....CDIFF is worse than chemo itself! Nausea and tired! Yes, I didn't realize there was even such an infection out there... GI doctor says from too many ABS...which I needed for my UTI infections. Seems like a no-win situation! I am in remission and suppose to be enjoying the holidays, instead I am sick and feeling worse than ever! Every day matters.... thanks for thinking of me LAUNDRYQUEEN!...

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network